|Hiv & Hepatitis c
Oct 1, 2007
I have been hiv for eighteen years and never taken meds, my T-cells are 483 and my virual load is 2000.I'm also hepatitis c. I was on treatment for hepatitis c two years ago , taking interferon and ribavirin for a whole year and relapes a month after treatment.know I move to Florida from New york and have a new doctor that wants to retreat me for hepatitis c and also put me on hiv meds.Can you give me advise on this?
| Response from Dr. McGovern
Thank you for your question. There are no black and white answers for this. Several people may give different answers. This is mine:
1. I would base my decision about whether you should be treated again based on your liver biopsy. If you have severe advanced disease I would consider it.
2. However, my decision on whether to treat you again would be entirely based on your first response to treatment. For example, if your dosing of ribavirin was too low, or you missed some doses, it may be worth a try with higher dosing and better adherence.
3. If your HCV RNA viral load did respond, but came down slowly, I would keep checking your viral load until it became undetectable and then treat for 9 more months after that (based on some published data on patients with HCV alone).
4. If your HCVRNA did not budge the first time, I would not try treatment again until newer drugs are available.
5. The issue of starting HIV medications is a difficult one. I have seen patients respond after a second trial of HCV treatment, but usually they had low T cells the first time around and now their T cells have improved. Yours are already in a good range, so I am less certain about the benefit of starting you on ART.
Best wishes in making your decision. I hope this is helpful. Have more discussions with your physician to see what category above you fit in.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Kissing Stripper Worried I Have HIV
- Burning Urethra After Fingering Worried I Have HIV
- Penis Discharge After Eating Sperm Worried I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
- Balanitis Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.